Home > Birth Control, contraception, Fifty Years on the Pill > How “The Pill” Can Harm Your Future Child’s Health

How “The Pill” Can Harm Your Future Child’s Health

April 17th, 2012

by Sarah, The Healthy Home Economist

Since the introduction of oral contraceptives in the early 1960′s, use of The Pill, as it is generally known, has soared to approximately 7 in 10 women of childbearing age.    Among young women ages 18-24, use of oral contraceptives is especially high, reaching two-thirds in 2008.

The widespread use of oral contraceptives is a troubling issue because these types of drugs devastate beneficial bacterial flora in the gut leaving it vulnerable to colonization and dominance from pathogenic strains such as Candida Albicans, Streptococci and Staphylococci among others.  By the time a woman who has used oral contraceptives is ready to have children, a severe case of gut dysbiosis has more than likely taken hold.

Most people think that only use of drugs such as antibiotics cause gut imbalances, but this is simply not true.

According, to Dr. Natasha Campbell-McBride MD, use of other drugs such as the Pill also cause severe gut dybiosis.   What’s worse, drug induced gut imbalance is especially intractable and resistant to treatment either with probiotics or diet change.

What does this mean for your future child’s health?   A lot, as it turns out!

Gut Imbalance Reduces Absorption of Nutrients

First of all, gut imbalance brought on through use of The Pill negatively impacts the ability to digest food and absorb nutrients.   As a result, even if a women eats spectacularly well during pregnancy, if she has been taking oral contraceptives for a period of time beforehand, it is highly likely that she and her baby are not reaping the full benefits of all this healthy food as the lack of beneficial flora in her gut preclude this from occurring.

Keep reading.

Print Friendly
Be Sociable, Share!
Comments are closed.